MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BD INTRAOSSEOUS NEEDLE SET KIT; NEEDLE, HYPODERMIC, SINGLE LUMEN

C.R. BARD, INC. (BASD) -3006260740 BD INTRAOSSEOUS NEEDLE SET KIT; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 126178 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (126178) have been reported from the same facility.
 
Event or Problem Description
It was reported "io needle failure recently.Needle bent during the insertion.Paramedic was on 793 on friday, (b)(6) 2022.He went to insert a 25 mm gauge io (blue) into the proximal tibia on a pt in cardiac arrest.Paramedic reported with minimal pressure applied during the procedure, the io needle bent, resulting in aborting further attempt at insertion of that particular io needle.".
 
Event or Problem Description
It was reported "io needle failure recently.Needle bent during the insertion.Paramedic was on 793 on friday, 5-20-2022.He went to insert a 25 mm gauge io (blue) into the proximal tibia on a pt in cardiac arrest.Paramedic reported with minimal pressure applied during the procedure, the io needle bent, resulting in aborting further attempt at insertion of that particular io needle.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a bent intraosseous needle is confirmed; however, the exact cause is unknown.One photograph of a 25 mm intraosseous needle was returned for evaluation.An initial visual observation of the photograph showed the needle cannula and stylet within were bent at the base of the needle.No blood residue could be seen on the sample in the returned photograph.No further damage or other details could be seen on the sample in the returned photograph.While the exact cause of the bent needle in the returned photograph could not be determined, possible contributing factors include force applied during storage, handling, or use and forceful insertion against resistance.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BD INTRAOSSEOUS NEEDLE SET KIT
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14734828
Report Number3006260740-2022-02329
Device Sequence Number2350473
Product Code FMI
UDI-Device Identifier00801741163678
UDI-Public(01)00801741163678
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K203193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberD015251NK
Device Lot Number126178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/06/2022
10/19/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/18/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown